Alert archive / Virginia / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 87, NWS Wakefield, VA

May 13, 2002City of Virginia Beach, Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at May 13, 2002, 9:54 PM EDT for City of Virginia Beach, Virginia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 13, 2002, 9:54 PM EDT (01:54 UTC)
Expired
May 13, 2002, 10:20 PM EDT
In force
26 min
Issued by
NWS Wakefield, VA
Area
Whole counties

County City of Virginia Beach, VA

The radar

The Norfolk radar (KAKQ), 93 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 13, 6:30 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 1.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2002-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1123 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2002-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1123 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1245 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
1.0
Supercell composite
9.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KAKQ 140154
SVRAKQ
VAC810-140220-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
954 PM EDT MON MAY 13 2002

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CITY OF VIRGINIA BEACH IN SOUTHEAST VIRGINIA

* UNTIL 1020 PM EDT

* AT 954 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES WEST OF MUNDEN...MOVING EAST AT 60 MPH.

* THE SEVERE THUNDERSTORM WILL REACH
  MUNDEN AND BACK BAY AROUND 1000 PM

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING
  DAMAGING WINDS GREATER THAN 60 MILES AN HOUR.

THIS IS A DANGEROUS STORM.

$$

REILLY
&&
LAT...LON 3667 7618 3649 7615 3656 7535 3678 7539

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 3:30 PM EDT, 6 hours 24 minutes earlier.

Area forecast discussion, May 13, 3:30 PM EDT, 6 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD, VA
330 PM EDT MON MAY 13 2002

TRIPLE PT LOW & ASSCTD STRNG CDFRNT TO MOVE OFFSHORE AFTR MIDNITE
TAKING ALL WX WITH IT. WILL CARRY CHC POPS THRU ERLY MORN E SCTNS
MIDNITE W. COOLER/DRYER CNDTNS FOLLOWS THRU LATE WEEK AS H5 RIDGE
SLIDES E UNDER ERN TROF. SHUD SEE SCT-BKN CLDS TUE (SPCLLY NE SCTNS)
AS WK TROF/COOL POOL ALFT INTERACTS WITH STRNG MAY SUN. GSTY W-NW
WNDS ALONG WITH LWR DP TMPS MAY PRODUCE SOME FIRE WX CONCERNS TUE.

ERN TROF LIFTS NE LATER THIS WEEK...ALLOWING RETURN SW FLOW TO SET
UP. XPCT ANTHR WRMG TREND STARTING THU AS SFC HIGH MOVES OFFSHORE.
AVN DROPS ANTHR CDFRNT S ACROSS NEW ENGLAND STATES ON FRI...NOT
GETTING INTO FA UNTIL ERLY SAT. WILL CONT CRNT FCST & KEEP FRI DRY.
CHC POPS SAT INTO SUN WITH SAID FROPA.

CWF...SCA FLAGS CONT THRU TUE FOR CHES BAY / CSTL WTRS AS GSTY SW
WNDS SHFT INTO NW BEHIND FROPA TONITE.

FCSTID = 44

.AKQ...
MD...SMALL CRAFT ADVSY FENWICK ISLAND TO CHINCOTEAGUE.
     TORNADO WATCH UNTIL 7 PM FOR MDZ021>025
NC...SMALL CRAFT ADVSY VA/NC BRDR TO CURRITUCK BEACH LIGHT.
VA...SMALL CRAFT ADVSY CHINCOTEAGUE TO VA/NC BRDR AND CHES BAY
     SMITH PT TO CAPE HENRY.
     SEVERE THUNDERSTORM WATCH UNTIL 800 PM EDT FOR ZONES
     VAZ048-049-060>074-076>090
     TORNADO WATCH UNTIL 7 PM FOR VAZ075

In the hours before

Special weather statement, May 13, 7:02 PM EDT, 2 hours 52 minutes before
MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-061>100-140000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
702 PM EDT MON MAY 13 2002

...THE TORNADO WATCH HAS EXPIRED FOR THE MARYLAND EASTERN SHORE AND
WESTMORELAND COUNTY IN THE NORTHERN NECK...
...SEVERE THUNDERSTORM WATCH NUMBER 303 HAS BEEN ISSUED FOR MOST OF
VIRGINIA AND NORTHEAST NORTH CAROLINA IN EFFECT UNTIL MIDNIGHT...

THE WATCH INCLUDES THE FOLLOWING COUNTIES AND INDEPENDENT CITIES...

IN VIRGINIA...

  ACCOMACK...AMELIA...BRUNSWICK...CAROLINE...CHARLES CITY...
  CHESAPEAKE...CHESTERFIELD...CUMBERLAND...DINWIDDIE...ESSEX...
  FLUVANNA...GLOUCESTER...GOOCHLAND...GREENSVILLE...HANOVER...
  HENRICO...ISLE OF WIGHT...JAMES CITY...KING AND QUEEN...KING
  WILLIAM...LANCASTER...LOUISA...LUNENBURG...MATHEWS...MECKLENBURG...
  MIDDLESEX...NEW KENT...NEWPORT NEWS/HAMPTON...NORFOLK/PORTSMOUTH...
  NORTHAMPTON...NORTHUMBERLAND...NOTTOWAY...POWHATAN...PRINCE
  GEORGE...RICHMOND...SOUTHAMPTON...SUFFOLK...SURRY...SUSSEX...
  VIRGINIA BEACH...WESTMORELAND AND YORK.

IN NORTH CAROLINA...

  BERTIE...CAMDEN...CHOWAN...EASTERN CURRITUCK...GATES...HERTFORD...
  NORTHAMPTON...PASQUOTANK...PERQUIMANS AND WESTERN CURRITUCK.

THE POTENTIAL EXISTS FOR DAMAGING WIND GUSTS IN EXCESS OF 60
MPH...AND DIME SIZED HAIL IN THE WATCH AREA.

STAY TUNED FOR UPDATES ON NOAA WEATHER RADIO AND OTHER MEDIA OUTLETS.

REILLY
Local storm report, May 13, 7:19 PM EDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD,VA
719 PM EDT MON MAY 13 2002

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0245 PM    CARTERSVILLE              VA   WIND DAMAGE
05/13/02   CUMBERLAND                     TREES DOWN ALONG ROUTE 616
                                          (JENNINGS RD)REPORTED BY
                                          LAW ENFORCEMENT DISPATCH

0210 PM    CARTERSVILLE              VA   WIND DAMAGE
05/13/02   CUMBERLAND                     TREE DOWN ROUTE 605
                                          (BOSTON HILL RD) DAMAGED
                                          BRIDGEREPORTED BY LAW
                                          ENFORCEMENT DISPATCH

0214 PM    CROZIER                   VA   WIND DAMAGE
05/13/02   GOOCHLAND                      TREE DOWN BLOCKING ROAD ON
                                          ROUTE 250 REPORTED BY LAW
                                          ENFORCEMENT DISPATCH

0355 PM    KIDDS FORK                VA   WIND DAMAGE
05/13/02   CAROLINE                       TREES DOWN SOUTHERN PART
                                          OF COUNTY ROUTE 627 BLOCKED
                                          BY DOWNED TREES. REPORTED
                                          BY LAW ENFORCEMENT DISPATCH

0345 PM    AYLETT                    VA   WIND DAMAGE
05/13/02   KING WILLIAM                   NUMEROUS TRESS DOWN MAINLY
                                          IN NORTHERN PART OF
                                          COUNTYREPORTED BY LAW
                                          ENFORCEMENT DISPATCH

0350 PM    COUTHORNSVILLE            VA   WIND DAMAGE
05/13/02   KING AND QUEEN                 NUMEROUS TREES DOWN ALONG
                                          ROUTE 619 IN NORTHERN PART
                                          OF COUNTY. REPORTED BY LAW
                                          ENFORCEMENT DISPATCH.

0405 PM    5 E DUNSVILLE             VA   WIND DAMAGE
05/13/02   ESSEX                          LARGE TREE DOWN NEAR ROUTE
                                          606. REPORTED BY LAW
                                          ENFORCEMENT DISPATCH.

0230 PM    LOUISA                    VA   WIND DAMAGE
05/13/02   LOUISA                         NUMEROUS TRESS DOWN
                                          EASTERN PART OF COUNTY.
                                          REPORTED BY LAW ENFORCEMENT
                                          DISPATCH.

0230 PM    CUCKOO                    VA   WIND DAMAGE
05/13/02   LOUISA                         NUMEROUS TREES DOWN
                                          EASTERN PART OF COUNTY.
                                          REPORTED BY LAW ENFORCEMENT
                                          DISPATCH.

0359 PM    NEWLAND                   VA   WIND DAMAGE
05/13/02   RICHMOND                       TREE DOWN. COUNTY BRIDGE
                                          ROAD. REPORTED BY LAW
                                          ENFORCEMENT DISPATCH.

0410 PM    POTOMAC MILLS             VA   WIND DAMAGE
05/13/02   WESTMORELAND                   NUMEROUS TREES DOWN.
                                          REPORTED BY LAW ENFORCEMENT
                                          DISPATCH.

0700 PM    2 N LUNENBURG             VA   WIND DAMAGE
05/13/02   LUNENBURG                      TREE DOWN 2 N OF LUNENBURG
                                          COURTHOUSE ON ROUTE 49.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

JEF
Local storm report, May 13, 7:22 PM EDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD,VA
722 PM EDT MON MAY 13 2002

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0245 PM    CARTERSVILLE              VA   WIND DAMAGE
05/13/02   CUMBERLAND                     TREES DOWN ALONG ROUTE 616
                                          (JENNINGS RD)REPORTED BY
                                          LAW ENFORCEMENT DISPATCH

0210 PM    CARTERSVILLE              VA   WIND DAMAGE
05/13/02   CUMBERLAND                     TREE DOWN ROUTE 605
                                          (BOSTON HILL RD) DAMAGED
                                          BRIDGEREPORTED BY LAW
                                          ENFORCEMENT DISPATCH

0214 PM    CROZIER                   VA   WIND DAMAGE
05/13/02   GOOCHLAND                      TREE DOWN BLOCKING ROAD ON
                                          ROUTE 250 REPORTED BY LAW
                                          ENFORCEMENT DISPATCH

0355 PM    KIDDS FORK                VA   WIND DAMAGE
05/13/02   CAROLINE                       TREES DOWN SOUTHERN PART
                                          OF COUNTY ROUTE 627 BLOCKED
                                          BY DOWNED TREES. REPORTED
                                          BY LAW ENFORCEMENT DISPATCH

0345 PM    AYLETT                    VA   WIND DAMAGE
05/13/02   KING WILLIAM                   NUMEROUS TRESS DOWN MAINLY
                                          IN NORTHERN PART OF
                                          COUNTYREPORTED BY LAW
                                          ENFORCEMENT DISPATCH

0350 PM    COUTHORNSVILLE            VA   WIND DAMAGE
05/13/02   KING AND QUEEN                 NUMEROUS TREES DOWN ALONG
                                          ROUTE 619 IN NORTHERN PART
                                          OF COUNTY. REPORTED BY LAW
                                          ENFORCEMENT DISPATCH.

0405 PM    5 E DUNSVILLE             VA   WIND DAMAGE
05/13/02   ESSEX                          LARGE TREE DOWN NEAR ROUTE
                                          606. REPORTED BY LAW
                                          ENFORCEMENT DISPATCH.

0230 PM    LOUISA                    VA   WIND DAMAGE
05/13/02   LOUISA                         NUMEROUS TRESS DOWN
                                          EASTERN PART OF COUNTY.
                                          REPORTED BY LAW ENFORCEMENT
                                          DISPATCH.

0230 PM    CUCKOO                    VA   WIND DAMAGE
05/13/02   LOUISA                         NUMEROUS TREES DOWN
                                          EASTERN PART OF COUNTY.
                                          REPORTED BY LAW ENFORCEMENT
                                          DISPATCH.

0359 PM    NEWLAND                   VA   WIND DAMAGE
05/13/02   RICHMOND                       TREE DOWN. COUNTY BRIDGE
                                          ROAD. REPORTED BY LAW
                                          ENFORCEMENT DISPATCH.

0410 PM    POTOMAC MILLS             VA   WIND DAMAGE
05/13/02   WESTMORELAND                   NUMEROUS TREES DOWN.
                                          REPORTED BY LAW ENFORCEMENT
                                          DISPATCH.

0700 PM    2 N LUNENBURG             VA   WIND DAMAGE
05/13/02   LUNENBURG                      TREE DOWN 2 N OF LUNENBURG
                                          COURTHOUSE ON ROUTE 49.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

0701 PM    5 N VICTORIA              VA   58 MPH TSTM WIND GUST
05/13/02   LUNENBURG

JEF
Local storm report, May 13, 7:42 PM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD,VA
742 PM EDT MON MAY 13 2002

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0245 PM    CARTERSVILLE              VA   WIND DAMAGE
05/13/02   CUMBERLAND                     TREES DOWN ALONG ROUTE 616
                                          (JENNINGS RD)REPORTED BY
                                          LAW ENFORCEMENT DISPATCH

0210 PM    CARTERSVILLE              VA   WIND DAMAGE
05/13/02   CUMBERLAND                     TREE DOWN ROUTE 605
                                          (BOSTON HILL RD) DAMAGED
                                          BRIDGEREPORTED BY LAW
                                          ENFORCEMENT DISPATCH

0214 PM    CROZIER                   VA   WIND DAMAGE
05/13/02   GOOCHLAND                      TREE DOWN BLOCKING ROAD ON
                                          ROUTE 250 REPORTED BY LAW
                                          ENFORCEMENT DISPATCH

0355 PM    KIDDS FORK                VA   WIND DAMAGE
05/13/02   CAROLINE                       TREES DOWN SOUTHERN PART
                                          OF COUNTY ROUTE 627 BLOCKED
                                          BY DOWNED TREES. REPORTED
                                          BY LAW ENFORCEMENT DISPATCH

0345 PM    AYLETT                    VA   WIND DAMAGE
05/13/02   KING WILLIAM                   NUMEROUS TRESS DOWN MAINLY
                                          IN NORTHERN PART OF
                                          COUNTYREPORTED BY LAW
                                          ENFORCEMENT DISPATCH

0350 PM    COUTHORNSVILLE            VA   WIND DAMAGE
05/13/02   KING AND QUEEN                 NUMEROUS TREES DOWN ALONG
                                          ROUTE 619 IN NORTHERN PART
                                          OF COUNTY. REPORTED BY LAW
                                          ENFORCEMENT DISPATCH.

0405 PM    5 E DUNSVILLE             VA   WIND DAMAGE
05/13/02   ESSEX                          LARGE TREE DOWN NEAR ROUTE
                                          606. REPORTED BY LAW
                                          ENFORCEMENT DISPATCH.

0230 PM    LOUISA                    VA   WIND DAMAGE
05/13/02   LOUISA                         NUMEROUS TRESS DOWN
                                          EASTERN PART OF COUNTY.
                                          REPORTED BY LAW ENFORCEMENT
                                          DISPATCH.

0230 PM    CUCKOO                    VA   WIND DAMAGE
05/13/02   LOUISA                         NUMEROUS TREES DOWN
                                          EASTERN PART OF COUNTY.
                                          REPORTED BY LAW ENFORCEMENT
                                          DISPATCH.

0359 PM    NEWLAND                   VA   WIND DAMAGE
05/13/02   RICHMOND                       TREE DOWN. COUNTY BRIDGE
                                          ROAD. REPORTED BY LAW
                                          ENFORCEMENT DISPATCH.

0410 PM    POTOMAC MILLS             VA   WIND DAMAGE
05/13/02   WESTMORELAND                   NUMEROUS TREES DOWN.
                                          REPORTED BY LAW ENFORCEMENT
                                          DISPATCH.

0700 PM    2 N LUNENBURG             VA   WIND DAMAGE
05/13/02   LUNENBURG                      TREE DOWN 2 N OF LUNENBURG
                                          COURTHOUSE ON ROUTE 49.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

0701 PM    5 N VICTORIA              VA   58 MPH TSTM WIND GUST
05/13/02   LUNENBURG

0700 PM    SOUTH HILL                VA   WIND DAMAGE
05/13/02   MECKLENBURG                    SPOTTER REPORTED 2 TREES
                                          DOWN IN HIS NEIGHBORS
                                          YARD.

0655 PM    CHASE CITY                VA   WIND DAMAGE
05/13/02   MECKLENBURG                    NUMEROUS TREES DOWN
                                          BETWEEN CHASE CITY AND
                                          BOYDTON. REPORTED BY LAW
                                          ENFORCEMENT

JEF
Special weather statement, May 13, 9:37 PM EDT, 17 minutes before
VAZ048-049-060>094-096-099-100-140230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
937 PM EDT MON MAY 13 2002

THE SEVERE THUNDERSTORM WATCH NO LONGER IN EFFECT FOR THE FOLLOWING
COUNTIES AND INDEPENDENT CITIES...

IN VIRGINIA...

  ACCOMACK...AMELIA...BRUNSWICK...CAROLINE...CHARLES CITY...
  CHESTERFIELD...CUMBERLAND...DINWIDDIE...ESSEX...FLUVANNA...
  GLOUCESTER...GOOCHLAND...GREENSVILLE...HANOVER...HENRICO...ISLE OF
  WIGHT...JAMES CITY...KING AND QUEEN...KING WILLIAM...LANCASTER...
  LOUISA...LUNENBURG...MATHEWS...MECKLENBURG...MIDDLESEX...NEW
  KENT...NEWPORT NEWS/HAMPTON...NORTHAMPTON...NORTHUMBERLAND...
  NOTTOWAY...POWHATAN...PRINCE EDWARD...PRINCE GEORGE...RICHMOND...
  SOUTHAMPTON...SUFFOLK...SURRY...SUSSEX...WESTMORELAND AND YORK.

THE LINE OF STRONG TO SEVERE THUNDERSTORMS HAS MOVED OFFSHORE. AN
AREA OF RAIN WILL LINGER UNTIL 11 PM OR MIDNIGHT...OTHERWISE THE
THREAT FOR SEVERE WEATHER HAS ENDED.

25
Local storm report, May 13, 9:54 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD,VA
954 PM EDT MON MAY 13 2002

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0245 PM    CARTERSVILLE              VA   WIND DAMAGE
05/13/02   CUMBERLAND                     TREES DOWN ALONG ROUTE 616
                                          (JENNINGS RD)REPORTED BY
                                          LAW ENFORCEMENT DISPATCH

0210 PM    CARTERSVILLE              VA   WIND DAMAGE
05/13/02   CUMBERLAND                     TREE DOWN ROUTE 605
                                          (BOSTON HILL RD) DAMAGED
                                          BRIDGEREPORTED BY LAW
                                          ENFORCEMENT DISPATCH

0214 PM    CROZIER                   VA   WIND DAMAGE
05/13/02   GOOCHLAND                      TREE DOWN BLOCKING ROAD ON
                                          ROUTE 250 REPORTED BY LAW
                                          ENFORCEMENT DISPATCH

0355 PM    KIDDS FORK                VA   WIND DAMAGE
05/13/02   CAROLINE                       TREES DOWN SOUTHERN PART
                                          OF COUNTY ROUTE 627 BLOCKED
                                          BY DOWNED TREES. REPORTED
                                          BY LAW ENFORCEMENT DISPATCH

0345 PM    AYLETT                    VA   WIND DAMAGE
05/13/02   KING WILLIAM                   NUMEROUS TRESS DOWN MAINLY
                                          IN NORTHERN PART OF
                                          COUNTYREPORTED BY LAW
                                          ENFORCEMENT DISPATCH

0350 PM    COUTHORNSVILLE            VA   WIND DAMAGE
05/13/02   KING AND QUEEN                 NUMEROUS TREES DOWN ALONG
                                          ROUTE 619 IN NORTHERN PART
                                          OF COUNTY. REPORTED BY LAW
                                          ENFORCEMENT DISPATCH.

0405 PM    5 E DUNSVILLE             VA   WIND DAMAGE
05/13/02   ESSEX                          LARGE TREE DOWN NEAR ROUTE
                                          606. REPORTED BY LAW
                                          ENFORCEMENT DISPATCH.

0230 PM    LOUISA                    VA   WIND DAMAGE
05/13/02   LOUISA                         NUMEROUS TRESS DOWN
                                          EASTERN PART OF COUNTY.
                                          REPORTED BY LAW ENFORCEMENT
                                          DISPATCH.

0230 PM    CUCKOO                    VA   WIND DAMAGE
05/13/02   LOUISA                         NUMEROUS TREES DOWN
                                          EASTERN PART OF COUNTY.
                                          REPORTED BY LAW ENFORCEMENT
                                          DISPATCH.

0359 PM    NEWLAND                   VA   WIND DAMAGE
05/13/02   RICHMOND                       TREE DOWN. COUNTY BRIDGE
                                          ROAD. REPORTED BY LAW
                                          ENFORCEMENT DISPATCH.

0410 PM    POTOMAC MILLS             VA   WIND DAMAGE
05/13/02   WESTMORELAND                   NUMEROUS TREES DOWN.
                                          REPORTED BY LAW ENFORCEMENT
                                          DISPATCH.

0700 PM    2 N LUNENBURG             VA   WIND DAMAGE
05/13/02   LUNENBURG                      TREE DOWN 2 N OF LUNENBURG
                                          COURTHOUSE ON ROUTE 49.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

0701 PM    5 N VICTORIA              VA   58 MPH TSTM WIND GUST
05/13/02   LUNENBURG

0700 PM    SOUTH HILL                VA   WIND DAMAGE
05/13/02   MECKLENBURG                    SPOTTER REPORTED 2 TREES
                                          DOWN IN HIS NEIGHBORS
                                          YARD.

0655 PM    CHASE CITY                VA   WIND DAMAGE
05/13/02   MECKLENBURG                    NUMEROUS TREES DOWN
                                          BETWEEN CHASE CITY AND
                                          BOYDTON. REPORTED BY LAW
                                          ENFORCEMENT

0800 PM    EMPORIA                   VA   WIND DAMAGE
05/13/02   EMPORIA                       TREES DOWN NEAR I 95.
                                          TRACTOR TRAILER OVERTURNED.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

0811 PM    CAPRON                    VA   WIND DAMAGE
05/13/02   SOUTHAMPTON                    TREES AND POWER LINES DOWN
                                          ON RIVERS MILL ROAD.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

0830 PM    COURTLAND                 VA   50-60 MPH TSTM WIND GUST
05/13/02   SOUTHAMPTON                    SPOTTER REPORTED POWER
                                          OUTAGES.

0853 PM    HAMPTON                   VA   58 MPH TSTM WIND GUST
05/13/02   HAMPTON                       SPOTTER REPORTED POWER
                                          LINES DOWN.

0840 PM    HAMPTON                   VA   WIND DAMAGE
05/13/02   HAMPTON                       TREES AND POWER LINES DOWN
                                          IN THE CITY. REPORTED BY
                                          LAW ENFORCEMENT.

0912 PM    CHESAPEAKE                VA   60 MPH TSTM WIND GUST
05/13/02   CHESAPEAKE

JEF

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 8:03 PM EDTSevere Thunderstorm WarningAKQGreensville, Southampton, City of Emporia32 min
May 13, 8:10 PM EDTSpecial Marine WarningAKQ80 min
May 13, 8:17 PM EDTSevere Thunderstorm WarningAKQSurry28 min
May 13, 8:18 PM EDTSevere Thunderstorm WarningAKQGloucester, James City, Mathews, York, City of Hampton, City of Newport News and 2 more27 min
May 13, 8:19 PM EDTSevere Thunderstorm WarningAKQGloucester, James City, Mathews, York, City of Hampton, City of Newport News and 2 more26 min
May 13, 8:27 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, City of Franklin, City of Suffolk28 min
May 13, 8:45 PM EDTSevere Thunderstorm WarningAKQAccomack40 min
May 13, 8:56 PM EDTSevere Thunderstorm WarningAKQNorthampton, City of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach44 min
May 13, 9:00 PM EDTSpecial Marine WarningAKQ16 hr
May 13, 9:00 PM EDTSpecial Marine WarningAKQ16 hr
May 13, 9:16 PM EDTSpecial Marine WarningAKQ59 min
May 13, 9:16 PM EDTSpecial Marine WarningAKQ59 min
May 13, 10:17 PM EDTSpecial Marine WarningAKQ58 min
May 13, 10:17 PM EDTSpecial Marine WarningAKQ58 min
May 13, 10:17 PM EDTSpecial Marine WarningAKQ58 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.